Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 2013, 7:11 PM PDT for San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2013, 7:11 PM PDT (02:11 UTC)
- Expired
- Jul 14, 2013, 10:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:10 PM PDT | FLASH FLOOD | 27 Wsw Vidal Junction, CA | MUD AND GOLFBALL SIZED ROCKS WERE OBSERVED ON STATE ROUTE 62 BETWEEN MILE MARKERS 94 AND 96. THE TIME DEBRIS WAS DEPOSITED WAS ESTIMATED BASED ON RADAR DATA. THE ROAD WAS PASSABLE AT 1010 PM PDT WITH 4 INCHES OF GRADUALLY RECEDING WATER OVER THE ROAD. |
| Jul 14, 9:36 PM PDT | FLASH FLOOD | 27 Wsw Vidal Junction, CA | CHP REPORTS SR-62 EAST OF IRON MOUNTAIN NEAR MILE MARKER 95 IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WGUS55 KVEF 150211 FFWVEF CAC071-150500- /O.NEW.KVEF.FF.W.0025.130715T0211Z-130715T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 711 PM PDT SUN JUL 14 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 1000 PM PDT. * AT 705 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR THE SOUTHERN SAN BERNARDINO COUNTY BORDER...ABOUT 45 MILES WEST OF PARKER. THE THUNDERSTORM WAS STATIONARY AND BETWEEN 1 AND 2 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN OVER THE HILLS SOUTH OF STATE ROUTE 62 BETWEEN MILE MARKERS 92 AND 97. THIS WILL LIKELY MAKE THIS SECTION OF STATE ROUTE 62 IMPASSABLE. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 62 BETWEEN MILE MARKERS 92 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3419 11513 3419 11498 3407 11499 3407 11512 $$ JA
2 follow-up statements
849 WGUS75 KVEF 150307 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 807 PM PDT SUN JUL 14 2013 CAC071-150500- /O.CON.KVEF.FF.W.0025.000000T0000Z-130715T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 807 PM PDT SUN JUL 14 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT FOR SOUTHEASTERN SAN BERNARDINO COUNTY... AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING OVER SOUTHERN SAN BERNARDINO COUNTY BORDER ABOUT 45 MILES WEST OF PARKER. RAINFALL AMOUNTS OVER 3 INCHES ARE ESTIMATED TO HAVE FALLEN OVER THE HILLS SOUTH OF STATE ROUTE 62 BETWEEN 6 PM AND 8 PM. FLASH FLOODING IS EXPECTED ALONG STATE ROUTE 62 FROM MILE MARKER 92 TO MILE MARKER 97 UNTIL 10 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER COVERING THE ROADWAY OR IN LOW WATER CROSSINGS. && LAT...LON 3419 11513 3419 11498 3407 11499 3407 11512 $$ JA
617 WGUS75 KVEF 150459 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 959 PM PDT SUN JUL 14 2013 CAC071-150501- /O.EXP.KVEF.FF.W.0025.000000T0000Z-130715T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 959 PM PDT SUN JUL 14 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM PDT FOR SOUTHEASTERN SAN BERNARDINO COUNTY... HEAVY RAINFALL ENDED IN SOUTHEAST SAN BERNARDINO COUNTY ALONG STATE ROUTE 62 NEAR MILE MARKER 95 BEFORE 8 PM PDT. THE CALIFORNIA HIGHWAY PATROL RECEIVED A REPORT AT 935 PM THAT THE ROAD WAS FLOODED. NO ADDITIONAL RAINFALL IS EXPECTED BUT HIGHWAY 62 MAY BE IMPASSABLE UNTIL THE WATER GRADUALLY RECEDES. LAT...LON 3419 11513 3419 11498 3407 11499 3407 11512 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:05 PM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 3:05 PM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT SUN JUL 14 2013 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY EACH AFTERNOON AND EVENING ACROSS THE HIGHER ELEVATIONS OF EASTERN CLARK AND LINCOLN COUNTIES IN NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA THROUGH THE MIDDLE OF THE WEEK. DRY CONDITIONS ARE EXPECTED ELSEWHERE. A SLOW WARMING TREND WILL CONTINUE INTO MONDAY...WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL THROUGH THE MIDDLE OF THE WEEK. THE POTENTIAL EXISTS FOR AN INCREASE IN THUNDERSTORM ACTIVITY BY THE END OF THE WORK WEEK. && .SHORT TERM...THROUGH WEDNESDAY NIGHT...CONVECTIVE WISE...THIS AFTERNOON LOOKING VERY SIMILAR TO YESTERDAY. ISOLATED SHOWERS/THUNDERSTORMS OVER ERN LINCOLN AND CLARK COUNTIES...WITH STORMS BECOMING SCATTERED OVER MOHAVE COUNTY. OVER SIX TENTHS OF AN INCH OF RAIN FELL ON THE DEAN PEAK BURN SCAR SOUTHEAST OF KINGMAN IN THE LATE MORNING PRODUCING FLASH FLOOD/DEBRIS FLOW WHICH IMPACTED ROADWAYS BETWEEN PINION PINES AND INTERSTATE 40. MONSOON MOISTURE BOUNDARY PROGGED TO REMAIN ALIGNED OVER SIMILAR GEOGRAPHICAL AREA TOMORROW. SO DID BRING THE MENTION FOR A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS BACK FURTHER WEST INTO SRN AND ERN CLARK COUNTY. ISOLATED TO SCATTERED STORMS EXPECTED IN ERN LINCOLN AND MOHAVE COUNTIES. ON TUESDAY AND WEDNESDAY...LOOKING FOR BEST INSTABILITY AND DEEPER MOISTURE TO BE SHUNTED SLIGHTLY FURTHER EAST WITH THUNDERSTORMS CHANCES BEST IN ERN LINCOLN AND MOHAVE COUNTIES. RAINFALL INTENSITY FROM STORMS SHOULD DIMINISH OVER THE COMING DAY...BUT WE WILL CONTINUE TO MONITOR RAINFALL RATES NEAR RECENT BURN SCARS AND ISSUE PRODUCTS WHEN NECESSARY. THE WESTERN HALF OF OUR AREA WILL REMAIN DRY. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL. .LONG TERM...TUESDAY THROUGH SATURDAY...HIGH PRESSURE STILL EXPECTED TO BE OVER UTAH TUESDAY AND WEDNESDAY WITH A SOUTHERLY FLOW OVER THE FORECAST AREA. NORTH-SOUTH MOISTURE BOUNDARY STILL PROGGED TO BE EAST OF LAS VEGAS AND I KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR MUCH OF MOHAVE COUNTY AND EASTERN LINCOLN COUNTY. MOISTURE AND THUNDERSTORM CHANCES MAY AT LEAST GRADUALLY SPREAD WEST THURSDAY THROUGH SATURDAY AS THE WEST/SOUTHWEST MOVING UPPER LOW MOVES INTO NORTHWEST MEXICO AND AN EASTERLY COMPONENT DEVELOPS TO THE FLOW. THE MODELS ALL DIFFER IN THE EXACT POSITION OF THAT LOW AND HOW FAR WEST AND NORTH THE MOISTURE SPREADS. THE GFS SOLUTION IS NOT AS FAVORABLE FOR THE MOISTURE INCREASE AS IT KEEPS THE FLOW MORE NORTHERLY THAN THE ECMWF AND GEM. THEREFORE...DUE TO THESE MODEL DIFFERENCES AND RELATIVELY LOW CONFIDENCE...ONLY VERY MINOR CHANGES WERE MADE TO THE POP GRIDS FOR THURSDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WERE MENTIONED ACROSS ALL OF CLARK...LINCOLN AND MOHAVE COUNTIES AND EASTERN SAN BERNARDINO COUNTY BY SATURDAY. ECE AND MEX GUIDANCE MAX TEMPS DIFFERED BY SEVERAL DEGREES MOST DAYS AND THE FORECAST IS BASICALLY A BLEND OF THE TWO WHICH BASICALLY PUTS THEM CLOSE TO NORMAL...MAYBE SLIGHTLY BELOW NORMAL BY SATURDAY. && .LONG TERM...THURSDAY THROUGH SUNDAY...THE MAIN FEATURE TO WATCH DURING THIS PERIOD IS THE UPPER LEVEL LOW THAT IS CURRENTLY MOVING TO THE SOUTHWEST ACROSS THE COUNTRY. THIS FEATURE WILL BRING INCREASED MOISTURE ACROSS MUCH OF THE FORECAST AREA. THE OPERATIONAL MODELS EACH HAVE SLIGHT DIFFERENCES IN THE EXACT PLACEMENT AND TIMING OF THIS FEATURE...THIS WILL AFFECT THE TIMING AND EXTENT OF ANY MOISTURE INCREASE IN OUR REGION. THE ECMWF SEEMS TO BE THE MOST AGGRESSIVE WITH BRINGING IN MOIST UNSTABLE AIR INTO THE REGION FOR THE UPCOMING WEEKEND. AFTER COORDINATING WITH NEIGHBORING OFFICES I HAD ENOUGH CONFIDENCE TO INCREASE POPS AND SKY COVER ACROSS THE REGION FOR FRIDAY THROUGH THE END OF THE EXTENDED FORECAST PERIOD. I ALSO INCREASED THE AREA WHERE THUNDERSTORM CHANCES ARE MENTIONED FROM FRIDAY ONWARD. GUIDANCE STILL SHOWS A WIDE RANGE OF DIFFERENT MAXIMUM TEMPERATURE VALUES FOR THE EXTENDED PERIOD...AS A RESULT I ONLY MADE MINOR CHANGES TO THE INHERITED GRIDS BY USING A BLEND OF THE MEX AND THE ECMWF. ULTIMATELY HIGH TEMPERATURE FRIDAY THROUGH THE END OF THE EXTENDED WILL DEPEND ON HOW MUCH CLOUD COVER FORMS AND THE TIMING AND PLACEMENT OF THUNDERSTORMS EACH DAY. && .AVIATION...FOR MCCARRAN...ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN TO THE SOUTHEAST OF THE LAS VEGAS VALLEY THROUGH EARLY EVENING. PEACH SPRINGS CORRIDOR WILL BE IMPACTED. WINDS SHOULD FAVOR A SOUTHEAST DIRECTION THROUGH EARLY EVENING BEFORE TRANSITIONING TO MORE SOUTHERLY OVERNIGHT. SHOWERS/THUNDERSTORMS AGAIN ON MONDAY WILL BE EAST OF LAS VEGAS AND MAY IMPACT THE PEACH SPRINGS CORRIDOR. WIND ON MONDAY AGAIN SHOULD FAVOR A EAST TO SOUTHEAST DIRECTION UNDER 10KTS. SCT-BKN CLOUDS ABV 15 KFT THROUGH THE PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER ERN LINCOLN...CLARK COUNTIES AND ALL OF MOHAVE COUNTY THROUGH 04Z THIS EVENING. STORMS WILL DEVELOP AGAIN AFT 17Z MONDAY. ONLY SCT GENERALLY ABOVE 15 KFT ACROSS INYO...NYE...ESMERALDA AND WRN SAN BERNARDINO COUNTIES. SOUTHERLY WIND DIRECTION GENERALLY UNDER 12 KTS INTO THE EVENING...WHILE GUSTS TO 15-20 KTS WILL OCCUR IN THE OWENS VALLEY. SIMILAR SOUTH WINDS DEVELOPING MONDAY AFTERNOON. && .FIRE WEATHER...ISOLATED AND MAINLY WET SHOWERS/THUNDERSTORMS ARE EXPECTED INTO WEDNESDAY MOSTLY OVER THE HIGHER ELEVATIONS OF MOHAVE AND ERN LINCOLN COUNTIES. STRONGER SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ON TUESDAY ACROSS ESMERALDA AND NYE COUNTIES. NOT CONFIDENT ENOUGH AT THIS TIME TO ISSUE A FIRE WEATHER WATCH...SOMETHING FOLLOWING SHIFTS WILL NEED TO KEEP AN EYE ON THOUGH. MODELS POINT TO A POTENTIAL INCREASE IN SHOWER/THUNDERSTORM ACTIVITY BY LATE THIS WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/METZGER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 14, 3:40 AM PDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 340 AM PDT SUN JUL 14 2013 AZZ001-003-NVZ015-150700- NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- 340 AM PDT SUN JUL 14 2013 /340 AM MST SUN JUL 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF MOHAVE COUNTY AND EASTERN PORTIONS OF LINCOLN COUNTY...MAINLY THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH WEDNESDAY. THERE IS POTENTIAL FOR INCREASING THUNDERSTORM CHANCES THURSDAY THROUGH SATURDAY AS A LOW PRESSURE SYSTEM MOVES SOUTHWEST INTO NORTHERN MEXICO. THERE IS UNCERTAINTY AS TO THE TRACK OF THIS SYSTEM AND THEREFORE CONFIDENCE IN THE INCREASING MOISTURE AND THUNDERSTORM CHANCES IS NOT HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>527-NVZ014-016>022-150700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 340 AM PDT SUN JUL 14 2013 /340 AM MST SUN JUL 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH WEDNESDAY. THERE IS POTENTIAL FOR INCREASING THUNDERSTORM CHANCES THURSDAY THROUGH SATURDAY AS A LOW PRESSURE SYSTEM MOVES SOUTHWEST INTO NORTHERN MEXICO. THERE IS UNCERTAINTY AS TO THE TRACK OF THIS SYSTEM AND THEREFORE CONFIDENCE IN THE INCREASING MOISTURE AND THUNDERSTORM CHANCES IS NOT HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:48 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
| Jul 14, 7:34 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.